Alert archive / Maine / Gale Warnings in 2016
Gale Warning 22, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 28, 2016, 2:45 AM EDT. It took effect at Mar 29, 2016, 4:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 2:45 AM EDT (06:45 UTC)
- In effect from
- Mar 29, 2016, 4:00 AM EDT
- Expired
- Mar 29, 2016, 9:42 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
916 WHUS71 KGYX 280645 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 245 AM EDT MON MAR 28 2016 ANZ150>154-282045- /O.UPG.KGYX.GL.A.0006.160329T1000Z-160330T0600Z/ /O.NEW.KGYX.GL.W.0022.160329T0800Z-160330T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 245 AM EDT MON MAR 28 2016 ...GALE WARNING IN EFFECT FROM 4 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 2 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET OUTSIDE OF THE BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
868 WHUS71 KGYX 281938 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 338 PM EDT MON MAR 28 2016 ANZ151-153-290945- /O.EXT.KGYX.GL.W.0022.160329T1100Z-160330T0200Z/ PENOBSCOT BAY-CASCO BAY- 338 PM EDT MON MAR 28 2016 ...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM EDT TUESDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-290945- /O.CON.KGYX.GL.W.0022.160329T0800Z-160330T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 338 PM EDT MON MAR 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
554 WHUS71 KGYX 290652 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 AM EDT TUE MAR 29 2016 ANZ150-152-154-292100- /O.CON.KGYX.GL.W.0022.160329T0800Z-160330T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 252 AM EDT TUE MAR 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-292100- /O.CON.KGYX.GL.W.0022.160329T1100Z-160330T0200Z/ PENOBSCOT BAY-CASCO BAY- 252 AM EDT TUE MAR 29 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
715 WHUS71 KGYX 291900 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 300 PM EDT TUE MAR 29 2016 ...STRONG WINDS DIMINISH THIS EVENING... .DEPARTING LOW PRESSURE HAS LEFT A STRONG NORTHWEST WIND FLOW IN ITS WAKE. WINDS WILL DIMINISH THROUGH THE EVENING AS HIGH PRESSURE BUILDS TOWARD THE AREA. ANZ151-153-300400- /O.CAN.KGYX.GL.W.0022.000000T0000Z-160330T0200Z/ /O.NEW.KGYX.SC.Y.0042.160329T1900Z-160330T0400Z/ PENOBSCOT BAY-CASCO BAY- 300 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-300600- /O.CON.KGYX.GL.W.0022.000000T0000Z-160330T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 PM EDT TUE MAR 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
795 WHUS71 KGYX 300142 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 942 PM EDT TUE MAR 29 2016 ANZ150-152-154-300800- /O.CAN.KGYX.GL.W.0022.000000T0000Z-160330T0600Z/ /O.EXB.KGYX.SC.Y.0042.000000T0000Z-160330T0800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 942 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-300245- /O.CAN.KGYX.SC.Y.0042.000000T0000Z-160330T0400Z/ CASCO BAY- 942 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ151-300800- /O.EXT.KGYX.SC.Y.0042.000000T0000Z-160330T0800Z/ PENOBSCOT BAY- 942 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 27, 9:52 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 27, 9:52 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 PM EDT SUN MAR 27 2016
.SYNOPSIS...
HIGH PRESSURE WILL LOSE ITS INFLUENCE OVER THE WEATHER ACROSS NEW
ENGLAND TONIGHT AS LOW PRESSURE MOVING THROUGH THE GREAT LAKES
REGION TRANSFERS ENERGY TO A COASTAL LOW...WHICH WILL SPREAD A
ROUND OF RAINFALL ACROSS THE REGION...WITH SOME BRIEF ICING
POSSIBLE IN THE MOUNTAINS. MUCH COLDER AIR WILL FOLLOW THIS SYSTEM
MONDAY NIGHT WITH RAIN CHANGING TO SNOW SHOWERS WITH STRONG
WESTERLY WINDS EXPECTED ACROSS THE REGION ON TUESDAY. MORE
SEASONABLE WEATHER IS EXPECTED BY MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
950 PM UPDATE: INPUT LATEST MESONET DATA. OTHER THAN A FEW TWEAKS
TO HOURLY TEMPS...NO CHANGES NEEDED AT THIS TIME.
605 PM UPDATE: VERY QUIET EVENING. MINOR TWEAKS TO TEMPS OTHERWISE
NO CHANGES. LOW STRATUS CONTINUES TO HANG IN ALONG THE MIDCOAST.
PREVIOUS DISCUSSION:
HIGH IMPACT WEATHER POTENTIAL: NONE EXPECTED.
CURRENT PATTERN: EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS A
COMPACT YET POTENT SHORTWAVE BECOMING MORE NEUTRALLY-TILTED AS IT
NEARS THE MISSISSIPPI VALLEY...WITH AN IMPRESSIVE PLUME OF
PACIFIC AND GULF OF MEXICO MOISTURE BEING TAPPED TO IT/S SOUTH AND
EAST. BROAD SOUTHWESTERLY FLOW IS WELL-ESTABLISHED AHEAD OF THIS
FEATURE...RESULTING IN A WARM ADVECTION PATTERN ACROSS MUCH OF THE
NORTHEASTERN QUARTER OF THE COUNTRY. DRILLING DOWN TO THE
SURFACE...OUR PERSISTENT MORNING CLOUD COVER HAS PRETTY MUCH
COMPLETELY DISPERSED WITH TEMPERATURES QUICKLY RESPONDING WITH
LATE AFTERNOON HIGHS NEAR OR A LITTLE ABOVE SEASONAL NORMS. THIS
BREAK IN THE CLOUD COVER WILL BE SHORT-LIVED...AS AFOREMENTIONED
SHORTWAVE MOVES NORTH AND EAST...STRENGTHENING THE LLEVEL
ADVECTION OF MOISTURE...AND RESULTING IN A RE-SOLIDIFICATION OF
THE CLOUD DECK BEFORE PRECIPITATION ARRIVES WITH THIS FEATURE
MONDAY MORNING.
TONIGHT: IT WILL BE PRETTY MUCH CLEAR THIS EVENING...BUT WITH
CONTINUED WARM ADVECTION ALOFT IN THE PRESENCE OF RETREATING
MARITIME HIGH...EXPECT AT LEAST PARTIAL REDEVELOPMENT/EXPANSION OF
COASTAL STRATUS PARTICULARLY SOUTH OF THE MOUNTAINS IN MAINE.
MOISTURE PROFILES ARE PRETTY THIN...SO WHILE I DID BOOST CLOUD
COVER OVERNIGHT...I DID NOT INCLUDE DRIZZLE MENTION. GREATEST
POTENTIAL FOR DZ WOULD BE ALONG THE IMMEDIATE COAST WHERE
SUBFREEZING TEMPS /AND THUS ANY SIGNIFICANT IMPACT/ ARE NOT
EXPECTED. GENERALLY EXPECT LOWS IN THE LOWER TO MIDDLE 30S.
AS FOR PRECIPITATON POTENTIAL...THE 12Z GUIDANCE SUITE REMAINS IN
GOOD AGREEMENT THAT WIDESPREAD PRECIPITATION WILL HOLD OFF UNTIL
AROUND 12Z OVER SOUTHERN NH...WITH PRECIPITATION SPREADING NORTH
AND EAST AFTER THIS. BASED ON EXPECTED OVERNIGHT LOWS ABOVE
FREEZING IN THIS AREA...SEE NO PROBLEMS WITH FREEZING
PRECIPITATION THROUGH DAYBREAK.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
HIGH IMPACT WEATHER POTENTIAL: POTENTIAL ICING IN THE MOUNTAINS
MONDAY MORNING...WITH THE WEATHER THREAT TRANSITIONING TO A
CHANGEOVER TO SNOW MONDAY NIGHT AGAIN IN THE MOUNTAINS.
SIGNIFICANT RIVER RISES POSSIBLE THORUGH TUESDAY.
GFS HAS SLOWLY COME OVER TO THE ECMWF/GGEM CAMP OF A MUCH MORE
ROBUST REDEVELOPMENT OF COASTAL LOW PRESSURE DURING THE DAY MONDAY.
CONSENSUS SOLUTION FAVORS PRIMARY LOW PRESSURE NEAR KBUF AT 12Z WITH
SECONDARY LOW TAKING SHAPE OFF DELMARVA COAST. THE TRACK/DEPTH OF
THIS LATTER FEATURE REMAINS SOMEWHAT IN QUESTION...WITH THE GUIDANCE
ENVELOPE CENTERED NEAR THE BENCHMARK BY 18Z...WITH THIS FEATURE
REACHING NOVA SCOTIA MONDAY NIGHT. THE H7 LOW CLOSES OFF MONDAY
EVENING...TAKING A TRACK FROM EST TO EAST NEAR THE CANADIAN BORDER
OF NH/VT BEFORE CROSSING THROUGH NORTHERN MAINE.
QG FORCING FOR ASCENT IS RATHER IMPRESSIVE...WITH NEGATIVELY-TILTED
SHORTWAVE SPREADING -DIVQ OVERHEAD MONDAY MORNING IN THE PRESENCE OF
A COUPLED JET STRUCTURE ALOFT. AIRMASS AHEAD OF COASTAL
REDEVELOPMENT IS QUITE MOIST...WITH PWATS REACHING 1" OVER MY
SOUTHERN ZONES...TO AROUND 1.5" NEAR KACK /+3-4 SIGMA/.
STILL...HAVE TO WATCH THESE SCENARIOS WHERE THE H7 LOW PASSES TO THE
NORTH OF THE REGION WITH THE H5 VORT TRACKING ALMOST DIRECTLY
OVERHEAD. THIS WOULD FAVOR RATHER RAPID MOVEMENT OF THE AREA OF
PRECIPITATION...WITH A DRY SLOT RAPIDLY ARRIVING OVER SOUTHWESTERN
NH TOWARDS EVENING...BEFORE SPREADING NORTH AND EAST. SO...HAVE NO
DOUBT A PERIOD OF HEAVY RAIN WILL FALL...BUT RAPID MOVEMENT SHOULD
KEEP OVERALL PRECIPITATION AMOUNTS FROM GETTING TOO OUT OF HAND.
SREF PLUMES FAVOR A MEAN JUST UNDER 1" FOR MUCH OF THE AREA...WITH
DRIER NMMB MEMBERS AS LOW AS 0.3" AND SOME OF THE WET ARW MEMBERS
OVER 1.5". WILL BOOST INHERITED RAINFALL AMOUNTS CLOSER TO THE
MESOSCALE GUIDANCE CONSENSUS /0.75-1"/...BUT WILL HOLD THINGS
BELOW THE RATHER ROBUST 12Z NAM...WHICH MORE LIKELY REPRESENTS
AMOUNTS THAT WILL HAPPEN AT A FEW POINTS...NOT AREA-WIDE.
PTYPE: TEMPS ALOFT CERTAINLY FAR TOO WARM TO SUPPORT ANYTHING BUT
LIQUID AT THE SURFACE. WITH A MORE ROBUST COASTAL-REDEVELOPMENT...
HOWEVER...COOL/COLD AIR NEAR THE SURFACE WILL BE TOUGHER TO
DISLODGE. COMPARED TO THE PREVIOUS EVENT FRIDAY...TEMPERATURES THE
PRECEDING NIGHT WILL BE A GOOD BIT WARMER...SO I FEEL THAT ANY
FREEZING RAIN WILL BE RATHER BRIEF AND CONFINED TO THE FOOTHILLS
AND MOUNTAINS. GIVEN THIS SCENARIO...WILL NOT HOIST ANY HEADLINES
THIS PACKAGE...AND LET THE OVER-NIGHT SHIFT ASSESS THE LEADING
EDGE OF PRECIPITATION.
THUNDER: CAN SQUEEZE OUT ~50-100 J/KG OF ELEVATED CAPE AHEAD OF
THE OCCLUDED FRONT LATE MONDAY...NOT ENOUGH TO ADD MENTION IN THE
FORECAST.
MONDAY NIGHT: NEWLY DEVELOPED COASTAL LOW RAPIDLY STRENGHTHS WHILE
MID LEVEL WAVE CLOSES OFF OVER EASTERN MAINE AS IT PULLS EAST OF
THE REGION. THIS WILL ALLOW THERMAL PROFILES TO COLLAPSE WITH THE
ONSET OF ROBUST COLD ADVECTION. TRACK OF H7 LOW SUGGEST THAT WE/LL
LIKELY JUST MISS OUT ON THE MOST ROBUST WRAP-AROUND MOISTURE...BUT
THERE WILL CERTAINLY BE ENOUGH RESIDUAL MOISTURE/LIFT TO CHANGE
PRECIPITATION OVER TO ACCUMULATING SNOW NORTH OF THE MOUNTAINS
TOWARDS DAYBREAK WITH AN INCH OR TWO OF ACCUMULATION BY DAYBREAK
TUESDAY. CERTAINLY HAVE TO WATCH THE DETAILS HERE...AS FAR
NORTHERN MAINE STANDS TO SEE SIGNIFICANTLY MORE SNOW BASED ON THE
EXPECTED EVOLUTION OF THE LOW. LOWS FALL THROUGH THE 30S AND INTO
THE UPPER 20S NORTH...WITH WESTERLY WINDS ALSO STRENGTHENING
RAPIDLY TOWARDS DAYBREAK.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
CONFIDENCE LEVELS CONTINUE TO INCREASE FOR STRONG GUSTY WINDS ON
TUESDAY...POSSIBLY IN LINE WITH WIND ADVISORY CRITERIA.
VERY WIND CONDITIONS EXPECTED TUESDAY AS CYCLOGENESIS OCCURS
TUESDAY. DEEP AREA OF LOW PRESSURE WILL ENTER THE CANADIAN
MARITIMES. AT THE SAME TIME...A STRONG WNW GRADIENT ALIGNED
THROUGH A DEEP LAYER AS THE UPPER LEVEL LOW PASSES BY TO OUR EAST.
MIXING WILL LIKELY BE 3K TO 5K FT IN MANY AREAS. EXPECT WIND
ADVISORIES MAY NEED TO BE ISSUED TOMORROW FOR THIS UPCOMING EVENT.
PTYPE APPEARS TO BE A TRANSITION TO ALL SNOW IN MOST AREAS TUESDAY
MORNING WHERE IT HASN'T ALREADY. STEADY SNOW WILL ADD SLIGHTLY TO
ONGOING ACCUMULATIONS. UPSLOPE SNOW SHOWERS THEN EXPECTED TUESDAY
AFTERNOON.
COOL AND DRY AGAIN ON WEDNESDAY. HOWEVER...THE 12Z GUIDANCE SUITE
CONTINUES THE THEME OF BACKING OFF ON THE LENGTH AND INTENSITY OF
LATE SEASON COLD SPELL.
MODELS IN GOOD AGREEMENT FOR UPCOMING SYSTEM THURSDAY INTO FRIDAY.
LOW PRESSURE WILL ONCE AGAIN PASS BY TO OUR NORTH AND WEST DURING
THIS PERIOD. THIS WILL ALLOW A STRONG SOUTHWESTERLY GRADIENT TO
FORM OUT AHEAD OF THE SYSTEM. ONCE AGAIN...WIND ADVISORY CRITERIA
MAY BE MET WITH THIS NEXT SYSTEM.
MORE COOL AND DRY AIR ARRIVES FOR THE WEEKEND. HOWEVER...THE
COLDEST AIR REMAINS LOCKED TO OUR NORTH AND WEST.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY NIGHT/...
SUMMARY: AFTER SOME NEAR TERM IMPROVEMENTS...DETERIORATING FLYING
CONDITIONS ARE AGAIN EXPECTED TONIGHT AS LOW PRESSURE MOVING INTO
THE GREAT LAKES GIVES WAY TO DEVELOPING LOW PRESSURE ALONG THE EAST
COAST...WITH THE COMBINATION OF THESE SYSTEMS BRINGING A ROUND OF
RAIN TO THE REGION FOR THE DAY MONDAY...WITH RAIN CHANGING TO SNOW
SHOWERS MONDAY NIGHT.
RESTRICTIONS: VFR CONDITIONS THROUGH THIS EVENING WILL QUICKLY
DETERIORATE BACK TO MVFR OVERNIGHT AS STRATUS REDEVELOPS SOUTH AND
EAST OF THE MOUNTAINS. CAN/T RULE OUT SOME FOG/DRIZZLE PARTICULARLY
OVER COASTAL LOCATIONS TOWARDS DAYBREAK WHERE MOISTURE IS
DEEPER...AND WILL LEAN TAFS IN THIS DIRECTION WITH FOG MENTION. AS
PRECIPITATION ARRIVES MONDAY MORNING...EXPECT FURTHER DETERIORATION
TO IFR DUE TO CIGS /IFR-MVFR VSBYS/. GIVEN TIMING OF ARRIVAL AND
OVERNIGHT CLOUD COVER...DO NOT EXPECT FREEZING PRECIPITATION AT MOST
LOCATIONS...WITH THE POSSIBLE EXCEPTION AT AUG WHERE A BRIEF PERIOD
OF FZRA IS POSSIBLE AT PRECIPITATION ONSET. IMPROVEMENT IS EXPECTED
MONDAY EVENING AND OVERNIGHT...WITH SNOW SHOWERS POSSIBLE HIE-
LEB...WITH SOME FLURRIES POSSIBLE ELSEWHERE.
WINDS: LIGHT SOUTHEASTERLY WINDS WILL CONTINUE THROUGH TONIGHT
BEFORE SHIFTING EASTERLY AND STRENGTHENING TOWARDS 10KTS DURING THE
DAY MONDAY MONDAY NIGHT WINDS SHIFT WESTERLY AND INCREASE TO
15G25KTS TOWARDS DAYBREAK.
LLWS: NONE EXPECTED THROUGH TONIGHT. FOR THE MORNING MONDAY...GIVEN
STRONG STABLE LAYER NEAR THE SURFACE AND WINDS ALOFT STRENGTHENING
AHEAD OF ARRIVING LOW PRESSURE...A PERIOD OF LLWS IS POSSIBLE TOWARDS
THE VERY END OF THE TAF PERIOD. WITH 2KFT WINDS MARGINAL /25-
30KTS/...AND THE TIMING RIGHT NEAR THE END OF THE TAF PERIOD...WILL
NOT INCLUDE IN THIS TAF PACKAGE...BUT MONITOR IN FUTURE SHIFTS.
LONG TERM...
CONDITIONS IMPROVE TO MVFR ON TUESDAY WITH SNOW
SHOWERS CONTINUING OVER NORTHERN AREAS. VFR THEREAFTER UNTIL LATE
IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM PASSES BY TO OUR WEST.
&&
.MARINE...
SHORT TERM...
QUIET CONDITIONS THROUGH TONIGHT BEFORE EASTERLY WINDS
STRENGTHEN NORTH OF DEVELOPING LOW PRESSURE THAT WILL PASS NEAR THE
BENCHMARK DURING THE DAY MONDAY...RESULTING IN MARGINAL SMALL CRAFTS
DURING THE DAY. BY MONDAY NIGHT...WINDS WILL SHIFT WESTERLY AND
STRENGTHEN...WITH GALE FORCE GUSTS POSSIBLE OVER THE OUTER WATERS BY
LATE MONDAY NIGHT.
LONG TERM...
A STRONG WNW GRADIENT WILL CROSS THE COASTAL WATERS ON
TUESDAY AS LOW PRESSURE INTENSIFIES AND ENTERS THE CANADIAN
MARITIMES. WITH COLD AIR ADVECTION...EXPECT WINDS TO EASILY GUST
TO GALE FORCE DURING THE DAY AND INTO THE EVENING. HAVE ISSUED A
GALE WATCH FOR ALL OF OUR MARINE ZONES FOR TUESDAY INTO TUESDAY
NIGHT.
A SOUTHWEST GRADIENT INCREASES THURSDAY AFTERNOON INTO FRIDAY
AFTERNOON OVER NEW ENGLAND AS LOW PRESSURE PASSES BY TO OUR WEST.
THEREFORE...GALE FORCE WINDS ARE POSSIBLE LATE IN THE WEEK AS
WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
ANZ150>154.
&&Hazardous weather outlook, Mar 27, 3:02 PM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 302 PM EDT SUN MAR 27 2016 MEZ007>009-012-013-NHZ001>006-281915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 302 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE THROUGH THE REGION MONDAY AND MONDAY NIGHT. PRECIPITATION WILL ARRIVE MONDAY MORNING AND MAY START AS A BRIEF PERIOD OF FREEZING RAIN BEFORE CHANGING TO RAIN. RAIN WILL CHANGE BACK TO SNOW MONDAY NIGHT AS COLDER AIR MOVES IN BEHIND THE DEPARTING LOW. A FEW INCHES OF WET SNOW ARE POSSIBLE AFTER THE CHANGEOVER THROUGH TUESDAY MORNING...PARTICULARLY NORTH OF THE MOUNTAINS. THE RAINFALL FROM THIS SYSTEM WILL CAUSE SIGNIFICANT RISES ON AREA RIVERS. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...A FEW RIVERS MAY NEAR BANKFULL. HIGH PRESSURE QUICKLY BUILDING INTO THE REGION TUESDAY BEHIND THIS DEPARTING LOW WILL SET UP A STRONG PRESSURE GRADIENT OVER THE AREA. SOME STRONG WIND GUSTS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-281915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 PM EDT SUN MAR 27 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ014-018>028-NHZ007>015-281915- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 302 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE THROUGH THE REGION MONDAY AND MONDAY NIGHT...BRINGING UP TO ONE INCH OF RAINFALL. THIS WILL CAUSE SIGNIFICANT RISES ON AREA RIVERS. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...A FEW RIVERS MAY NEAR BANKFULL. HIGH PRESSURE QUICKLY BUILDING INTO THE REGION TUESDAY BEHIND THIS DEPARTING LOW WILL SET UP A STRONG PRESSURE GRADIENT OVER THE AREA. SOME STRONG WIND GUSTS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ARNOTT/CANNON
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:42 PM EDT | Winter Weather Advisory | GYX | Somerset | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.